MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPAEDIC STEREOTAXIC INSTRU

DEPUY SPINE INC VIPER PRIME NAV SHAFT ASSY; ORTHOPAEDIC STEREOTAXIC INSTRU
Model Number 286750131N
Medical Device Problem Codes Device Slipped (1584); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number, the device history records review could not be completed as no product was received.A product investigation was conducted: the instrument(s) was not returned, and instead, the investigation will be done based on the supplied image(s) from the attachments.The movie and image(s) were reviewed, and the complaint condition could be confirmed as the movie shows that the device is loose when assembled.The complaint for not being able to load the stylet could not be confirmed as this was not seen on the movie or the pictures.As the instrument(s) was not returned an as received condition, dimensional inspection, material, or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, the patient underwent for a surgery.During the surgery, the viper prime navigated driver shaft slightly loosened itself from the driver tube.The stylus not fully going out of the screw as expected (5 mm).The red handle was not turning smoothly (gripped).The stylus was not fully extending outside the screw as expected.Not a problem of loose shaft onto tube.The surgery was completed successfully with 25 minutes delay.There was no patient consequence.Concomitant device reported: viper prime inserter carrier (part# unknown, lot# unknown, quantity 1).This complaint involves three (3) devices.This report is for (1)viper prime nav shaft assy.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B5, d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices: unknown screws (part# unknown, lot# unknown, quantity 3).Unknown hammer/mallet(part# unknown, lot# unknown, quantity unknown ).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 4 for (b)(4).
 
Event or Problem Description
Updated ed: concomitant device reported: unknown screws (part# unknown, lot# unknown, quantity unknown).Unknown hammer/mallet (part# unknown, lot# unknown, quantity unknown).This complaint involves seven (7) devices.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: device interaction/functional.Visual inspection: the assembly of viper prime navigated inserter including viper prime inserter handle (part.No: 286750032, lot.No: mf4328001), viper prime inserter carrier (part.No: 286750033, lot.No: mf4344003), prime nav inserter drive tube(part no: 286750042 & lot no: mf4376208) and viper prime nav shaft assy (part no: 286750131n & lot no: mf4283712) was received at us cq in assembled condition.Upon visual inspection at cq, no visual damages were observed on the received devices except normal wear which would not contribute to the reported complaint condition.Functional test: the complete functional testing of the received device was unable to perform as all the mating devices relevant to the complaint condition were not returned at cq.The received viper prime navigator inserter assembly was able to be disassembled and reassembled as intended.The received viper prime nav shaft assy (part no: 286750131n & lot no: mf4283712) was disassembled and re-assembled with the assembly of viper prime inserter handle (part.No: 286750032, lot.No: mf4328001), viper prime inserter carrier (part.No: 286750033, lot.No: mf4344003) and prime nav inserter drive tube(part no: 286750042 & lot no: mf4376208) without any issues.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: the dimensional inspection was not performed since there was no defect identified with the device and received devices were able to be re-assembled as intended.Document/ specification review: no design issues or discrepancies were noted during the investigation.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for the received device as no visual damages were observed on the device and it was able to be disassembled and re-assembled with the mating devices as intended.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4283712 was released in three batches.Batch1: lot qty of (b)(4) were released on 09 mar 2018 with no discrepancies.Batch2: lot qty of (b)(4) were released on 15 feb 2018 with no discrepancies.Batch3: lot qty of (b)(4) were released on 28 feb 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,a review of the receiving inspection (ri) for viper prime nav shaft assy was conducted identifying that lot number mf4283712 was released in three batches.Batch1: lot qty of (b)(4) were released on 09 mar 2018 with no discrepancies.Batch2: lot qty of (b)(4) were released on 15 feb 2018 with no discrepancies.Batch3: lot qty of (b)(4) were released on 28 feb 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.,the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME NAV SHAFT ASSY
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRU
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10734694
Report Number1526439-2020-02035
Device Sequence Number16586321
Product Code OLO
UDI-Device Identifier10705034507781
UDI-Public(01)10705034507781
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750131N
Device Catalogue Number286750131N
Device Lot NumberMF4283712
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer11/16/2020
11/20/2020
12/08/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date11/16/2020
12/07/2020
12/21/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HAMMER/MALLET; UNKNOWN SCREWS; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER CARRIER
Patient Age48 YR